Steady states in a structured epidemic model with Wentzell boundary condition

Àngel Calsina, József Z. Farkas

Research output: Contribution to journalArticleResearchpeer-review

20 Citations (Scopus)


We introduce a non-linear structured population model with diffusion in the state space. Individuals are structured with respect to a continuous variable which represents a pathogen load. The class of uninfected individuals constitutes a special compartment that carries mass; hence the model is equipped with generalized Wentzell (or dynamic) boundary conditions. Our model is intended to describe the spread of infection of a vertically transmitted disease, for e. g., Wolbachia in a mosquito population. Therefore, the (infinite dimensional) non-linearity arises in the recruitment term. First, we establish global existence of solutions and the principle of linearised stability for our model. Then, in our main result, we formulate simple conditions which guarantee the existence of non-trivial steady states of the model. Our method utilises an operator theoretic framework combined with a fixed-point approach. Finally in the last section, we establish a sufficient condition for the local asymptotic stability of the positive steady state. © 2012 Springer Basel AG.
Original languageEnglish
Pages (from-to)495-512
JournalJournal of Evolution Equations
Publication statusPublished - 1 Sep 2012


  • Diffusion
  • Spectral methods
  • Steady states
  • Structured populations
  • Wentzell-Robin boundary condition


Dive into the research topics of 'Steady states in a structured epidemic model with Wentzell boundary condition'. Together they form a unique fingerprint.

Cite this